# SDR 99ZZZX2548

- Difficulty date: June 12, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N120J
- Make and model: Amtr SX300
- Aircraft serial: 60
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 670003
- Condition: Fractured
- Location: Lt Mlg
- Part time: 900 hours
- Component: Airight
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER LANDING AND DURING TAXI, 'LEFT TURN', THE LEFT MAIN GEAR COLLAPSED.  A SUBSEQUENT INSPECTION REVEALED THE STRUT'S OUTER LEFT TRUNNION FLANGE HAD CRACKED AND BROKE FREE FROM ITS ATTACHMENT BOLT.  THIS ACTION ALLOWED THE STRUT TO ROTATE FORWARD 'CLOCKWISE'.  WITH THIS ROTATION, THE ACTUATOR RAM THREADED ROD END BENT, THEN SNAPPED FREE FROM THE SELF-ALIGNING ANTI-FRICTION ROD END ASSY.  THE STRUT CONTINUED FORWARD AND IMPACTED THE FUSELAGE CAUSING DAMAGE.  THIS PILOT ADMITS TO MAKING THREE HARD LANDINGS WITHIN THE LAST THREE YEARS WHICH INCLUDED 50-KNOT CROSSWINDS IN MINUS 15 DEGREES FAHRENHEIT TEMPS.
